MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU1350616
Medical Device Problem Codes Retraction Problem (1536); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.Expiry date: 07/2020.
 
Event or Problem Description
It was reported that during treatment of the calcific celiac artery via right groin access, the balloon expandable vascular covered stent delivery system allegedly failed to cross the lesion.Therefore, the health care provider (hcp) decided to remove the delivery system through the introducer sheath, causing the stent graft to allegedly partially dislodge from balloon at the hemostatic valve.Reportedly, the stent graft and the delivery system were removed as one unit through the introducer sheath with some difficulty.Another pta balloon catheter and another delivery system were used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted on the dhr, mrb, internal rejects history, manufacturing controls and fmeas.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Based on the severity and lot quantity, the number of events is within the acceptable quality levels.Investigation summary: the investigation is confirmed for the reported stent dislodgement issue reported.The stent was returned on the balloon, but was positioned over the distal markerband.The investigation is inconclusive for the reported failure to advance and retraction issues.There was no tip damage or kinks observed on the device.The sheath had not been returned.The definitive root cause for the reported stent dislodgement and retraction issues could not be determined based upon available information.Patient factors (calcific celiac artery) was the likely contributory factor in the reported issue of failure to advance.The event description states that the lifestream was being used to treat a calcific celiac artery.This is off label use of the device.The lifestream stent is intended only in the treatment of atherosclerotic lesions in the common and external iliac arteries.It is unknown there were other procedural or handling techniques that may have contributed to the reported event.Labeling review: the ifu for the lifestream product was reviewed for information relevant to the reported event: the event description states that the lifestream was being used in the celiac artery.This is off label use of the device.The lifestream stent is intended only in the treatment of atherosclerotic lesions in the common and external iliac arteries.Expiry date: 07/2020.
 
Event or Problem Description
It was reported that during off-label treatment of the calcific celiac artery via right groin access, the balloon expandable vascular covered stent delivery system allegedly failed to cross the lesion.Therefore, the health care provider (hcp) decided to remove the delivery system through the introducer sheath, causing the stent graft to allegedly partially dislodge from balloon at the hemostatic valve.Reportedly, the stent graft and the delivery system were removed as one unit through the introducer sheath with some difficulty.Another pta balloon catheter and another delivery system were used to complete the procedure.There was no reported patient injury.

Brand Name
LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key8982405
Report Number9616666-2019-00097
Device Sequence Number16962950
Product Code PRL
UDI-Device Identifier05391522081468
UDI-Public(01)05391522081468
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSMU1350616
Device Catalogue NumberLSMU1350616
Device Lot NumberCMBV0508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight68